Georgia, 2007Damaging Wind in Georgia, August 15, 2007
August 15, 2007 · NWS CHS · 1 event in 1 county or zone
The seabreeze pushing into a highly unstable environment allowed a few isolated thunderstorms to develop across the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The seabreeze pushing into a highly unstable environment allowed a few isolated thunderstorms to develop across the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Aug 15, 3:31 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 15, 3:31 PM EST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT WED AUG 15 2007
.SYNOPSIS...
A WEAK SURFACE TROUGH WILL DEVELOP ACROSS THE MIDLANDS THROUGH
EAST-CENTRAL GEORGIA AND PERSIST THROUGH LATE WEEK...AS AN
ATLANTIC SURFACE RIDGE EXTENDS WEST INTO COASTAL AREAS.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE FORECAST AREA
THIS AFTERNOON ALONG THE SEABREEZE BOUNDARY. THESE STORMS CAN PRODUCE
FREQUENT LIGHTNING...HEAVY RAIN AND STRONG WINDS. THE POSSIBILITY
REMAINS FOR SOME OF THESE STORMS TO INCREASE TO SEVERE LEVELS WITH
PENNY SIZED HAIL AND DAMAGING WINDS. HAVE UPDATED GRIDS FOR THIS
AFTERNOON AND EARLY EVENING TO REFLECT A SLIGHT CHANCE OF THUNDERSTORMS
UNTIL AROUND 00Z. SINCE CONVECTION HAS BEEN DEPENDENT ON DAYTIME
INSTABILITY AND SEABREEZE PROGRESSION...EXPECT ANY LINGERING
STORMS TO DIMINISH BY SUNSET. HAVE THEN MAINTAINED DRY WEATHER AND
MOSTLY CLEAR SKIES OVERNIGHT.
HEAT ADVISORY HAS WORKED WELL FOR MANY AREAS ACROSS THE FORECAST
AREA THIS AFTERNOON. WILL ALLOW THE ADVISORY TO CONTINUE WITH THE
AFTERNOON PACKAGE...HOWEVER SUBSEQUENT SHIFT MAY BE ABLE TO TAKE
THE ADVISORY DOWN AN HOUR OR TWO EARLY DEPENDING ON TEMPERATURE
TRENDS AFTER 6 PM EDT. LOW TEMPERATURES TONIGHT WILL RANGE FROM
THE LOWER TO MID 70S INLAND...WITH THE UPPER 70S TO AROUND 80 NEAR
THE COAST.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER LEVEL RIDGE WILL CONTINUE TO BUILD OVER THE SOUTHEAST ON
THURSDAY...WITH THE ATLANTIC SURFACE HIGH ALSO MAINTAINING CONTROL
ALONG THE COAST. SEABREEZE WILL AGAIN FORM BY LATE MORNING/EARLY
AFTERNOON UNDER THE INFLUENCE OF ONSHORE FLOW. MODERATE INSTABILITY
SHOULD ALLOW A FEW THUNDERSTORMS TO INITIATE ALONG THE SEABREEZE
BOUNDARY THURSDAY AFTERNOON. AT THIS POINT...MODEL QPF FIELDS AND
GUIDANCE VALUES SUGGEST VERY LITTLE COVERAGE OF CONVECTIVE
ACTIVITY. SINCE PATTERN WILL BE SIMILAR TO TODAY...AND ISOLATED
THUNDERSTORMS HAVE BEEN ABLE TO INITIATE FROM BERKELEY COUNTY
SOUTHWARD TO EFFINGHAM COUNTY THIS AFTERNOON...WOULD RATHER
MAINTAIN THE SLIGHT CHANCE POPS FOR THE MAJORITY OF THE FORECAST
AREA THURSDAY AFTERNOON AND EVENING.
HIGH TEMPERATURES IN THE MID TO UPPER 90S INLAND...AND IN THE
UPPER 80S ALONG THE COAST...WILL COMBINE WITH THE PERSISTENT
MODERATE HUMIDITY LEVELS TO ALLOW FOR ANOTHER DAY WITH HEAT
INDICES ABOVE 105 DEGREES. HAVE THUS ISSUED A HEAT ADVISORY FOR
THURSDAY.
DAYTIME HEATING AND INSTABILITY WILL DIMINISH AROUND
SUNSET...BRINGING AN END TO ANY THUNDERSTORM ACTIVITY BY EARLY
THURSDAY EVENING. LOW TEMPERATURES THURSDAY NIGHT WILL BE IN THE
MID 70S INLAND TO AROUND 80 ALONG THE COAST.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORT WAVE TO MOVE AROUND THE ENE PERIPHERY OF THE RIDGE ALOFT ON
FRI. THE RIDGE WILL CONTINUE TO BUILD SAT INTO NEXT WEEK...WITH
INCREASING HEIGHTS THRU AT LEAST MON OR TUE. TUTT LOW NEAR THE
BAHAMAS FRI WILL SHIFT W...AND AS THIS HAPPENS AND THE RIDGE BUILDS
IT IS EXPECTED TO STEER TROPICAL CYCLONE DEAN W THRU THE CARIBBEAN
TOWARD THE YUCATAN PENINSULA.
MEANWHILE IN THE LOW LEVELS AND AT THE SURFACE A WEAK FRONTAL
BOUNDARY WILL TRY TO MOVE IN FROM THE NW FRI NIGHT AND SAT...BUT
WILL LIFT BACK N OR DISSIPATE BY SUN AS THE ATLC RIDGE BUILDS INTO
THE FCST AREA.
INSTABILITY PARAMETERS LOOK GOOD FOR POSSIBLE STRONG OR EVEN SEVERE
TSTMS ON FRI. CAPE VALUES 2000-3000 J/KG...TTI OF 45 TO 50 AND KI
APPROACHING 40. WITH THE INCREASING WIND FIELDS...THE SHORT WAVE
ALOFT AND APPROACHING FRONTAL BOUNDARY...LIKELY PRECEDED BY A TROUGH
OF LOW PRES WILL CONTINUE MENTION OF SEVERE WX IN THE HWO.
HIGHEST POPS WILL BE FRI...MAINLY IN THE SCATTERED RANGE.
UNCERTAINTY ON REMNANTS OF THE FRONTAL BOUNDARY ON SAT...SO WILL
KEEP SLIGHT CHC OR CHC POPS ACROSS THE AREA. THEREAFTER...DEEP
LAYERED SUBSIDENCE WILL LIMIT POPS TO NO MORE THAN SLIGHT CHANCE
INTO THE MIDDLE OF NEXT WEEK.
TEMPS AND HUMIDITY LEVELS LOOK HIGH ENOUGH TO SUPPORT POSSIBLE HEAT
ADVISORIES AT LEAST THRU SUN OR MON.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
LOWER CONVECTIVE TEMPS AND A WEAKER CAP THAN YESTERDAY HAVE
ALLOWED FOR QUICKER DEVELOPMENT OF BUILDING CUMULUS TODAY...WHICH
IS RESULTING IN SOME ISOLATED CONVECTION ALREADY DEVELOPING. WILL
CARRY CUMULONIMBUS CLOUDS AT BOTH KCHS AND KSAV THRU 23Z...AND
KEEP WATCH FOR POSSIBLE SHRA OR TSRA AT EITHER SITE AS THE SEA
BREEZE PUSHES SLOWLY INLAND.
SKIES WILL CLEAR TONIGHT WITH WINDS DECOUPLING. THIS WILL ALLOW
FOR AT LEAST 5-6SM IN HAZE AND/OR LIGHT FOG OVERNIGHT INTO THU
MORNING...WITH THE POTENTIAL FOR A PERIOD OF EVEN LOWER CONDITIONS
IF WE ARE ABLE TO REACH OUR CROSS-OVER TEMP.
POTENTIAL DOES EXIST FOR WIND SHEAR TONIGHT...BUT IT LOOKS
MARGINAL AT BEST. AVIATION FORECASTER WILL NEED TO TAKE A LOOK AT
WINDS ON THE 00Z SOUNDING TO HELP IN THE DECISION AS TO WHETHER OR
NOT TO ADD TO THE TAFS.
EXTENDED AVIATION OUTLOOK...WILL NEED TO KEEP WATCH FOR MVFR
CONDITIONS IN POSSIBLE HAZE...LIGHT EARLY MORNING FOG AND/OR
CONVECTION THROUGH THE PERIOD.
&&
.MARINE...
ATLANTIC HIGH PRESSURE WILL EXTEND OVER THE MARINE AREA THROUGH
FRIDAY MORNING. THIS WILL LEAD TO A GENERAL S TO SW FLOW. WIND
SPEEDS WILL REMAIN GENERALLY AOB 15 KT. BOUNDARY LAYER WINDS IN
BOTH GFS AND NAM INCREASE THURSDAY NIGHT AS A RESULT OF THE
INCREASING PRESSURE GRADIENT BETWEEN THE OFFSHORE ATLANTIC HIGH
PRESSURE AND THE INLAND TROUGH. HAVE MENTIONED WINDS IN THE OUTER
GEORGIA WATERS INCREASING TO 15 TO 20 KT AS A RESULT. AN
OCCASIONAL GUST TO 20 KT MAY ALSO BE POSSIBLE THURSDAY NIGHT IN
THE WESTERN SECTIONS OF THE SC WATERS...AS WELL AS THE OUTER
GEORGIA MARINE ZONES.
THE ATLC RIDGE WILL EXTEND W ACROSS FL AND GA ON FRI...THEN GIVE WAY
TO AN APPROACHING WEAK COOL FRONT FRI NIGHT AND EARLY SAT. QUESTIONS
REMAIN ON HOW FAR SE THE FRONT WILL GET...AS THE ATLC RIDGE BEGINS
TO BUILD BACK NW DURING THE WEEKEND. THIS RIDGE WILL THEN EXTEND
ACROSS THE COASTAL WATERS THROUGH THE FIRST PART OF NEXT WEEK.
THERE COULD BE SOME PINCHING OF THE PRES GRADIENT FRI INTO FRI NIGHT
AHEAD OF THE COOL FRONT...AND THERE COULD BE SOME WIND UP TO 20 KT.
THESE HIGHER WINDS WILL ALLOW FOR SEAS TO CLIMB TO AT LEAST 4 OR 5
FT...AND THERE MAY BE A NEED FOR AT LEAST SCSEC HEADLINES LATE IN
THE WEEK.
TRICKY WIND FCST ON SAT DEPENDING UPON POSITION OF THE COOL
FRONT...BUT WILL ALLOW FOR THE FRONT TO EITHER LIFT BACK N OR
DISSIPATE BY SUN. THUS WINDS COULD BRIEFLY TURN TO NE ACROSS THE SC
WATERS SAT...BUT WILL VEER TO SE OR S AGAIN BY SUN...AND REMAIN SELY
EARLY NEXT WEEK.
ALTHOUGH WINDS WILL LIKELY BE NO HIGHER THAN 15 KT SAT THRU
MON...WITH A CONTINUED LONG FETCH AROUND THE ATLC RIDGE THERE WILL
EVENTUALLY BE AN INCREASE IN SEAS SUN AND MON.
RIP CURRENTS...WITH A PERSISTENT AND LONG FETCH OFF THE ATLC AROUND
THE RIDGE...SWELLS WILL LIKELY BEGIN TO INCREASE EARLY NEXT WEEK. AS
A RESULT WE COULD BE LOOKING AT AN ENHANCED RISK OF RIP CURRENTS.
WILL ADD THIS TO THE HWO.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
HEAT ADVISORY FROM 12 PM TO 7 PM EDT THURSDAY FOR GAZ087-088-
099>101-114>116-118-137-138-140.
SC...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR SCZ040-042>045-
047>051.
HEAT ADVISORY FROM 12 PM TO 7 PM EDT THURSDAY FOR SCZ040-
042>045-047>051.
MARINE...NONE.
&&Hazardous weather outlook, Aug 15, 3:39 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
439 PM EDT WED AUG 15 2007
GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-161030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
439 PM EDT WED AUG 15 2007
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
STRONG AND SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS WILL BE
STRONG THROUGH THIS EVENING...WITH GUSTY WINDS...LIGHTNING
STRIKES...HEAVY RAINS AND SMALL HAIL. ISOLATED THUNDERSTORMS MAY
BECOME SEVERE WITH WIND GUSTS PAST 60 MPH AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
EXCESSIVE HEAT...HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES
FRIDAY INTO EARLY NEXT WEEK. AS A RESULT...ADDITIONAL HEAT
ADVISORIES MAY BE REQUIRED.
STRONG AND SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ON
FRIDAY WILL BECOME STRONG...WITH GUSTY WINDS...LIGHTNING
STRIKES...HEAVY RAINS AND SMALL HAIL. SOME OF THESE THUNDERSTORMS
MAY BECOME SEVERE WITH WIND GUSTS PAST 60 MPH AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
GAZ117-119-139-141-161030-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
439 PM EDT WED AUG 15 2007
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
EXCESSIVE HEAT...HEAT INDICES WILL REACH UP TO 105 DEGREES
THURSDAY...BUT COULD REACH HIGHER FRIDAY INTO NEXT WEEK. AS A
RESULT...ADDITIONAL HEAT ADVISORIES MAY BE REQUIRED.
STRONG AND SEVERE THUNDERSTORMS...A FEW THUNDERSTORMS ON FRIDAY
WILL BECOME STRONG...WITH GUSTY WINDS...LIGHTNING STRIKES...HEAVY
RAINS AND SMALL HAIL. ONE OR TWO OF THESE STORMS MAY BECOME
SEVERE WITH WIND GUSTS PAST 60 MPH AND LARGE HAIL.
RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS AT
THE BEACHES DURING NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-161030-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
439 PM EDT WED AUG 15 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
STRONG THUNDERSTORMS...A FEW THUNDERSTORMS LATE FRIDAY INTO FRIDAY
NIGHT MAY BECOME STRONG WITH GUSTY WINDS...HEAVY RAINS AND
LIGHTNING STRIKES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
SCZ048>051-161030-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
439 PM EDT WED AUG 15 2007
...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 7 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
EXCESSIVE HEAT...HEAT INDICES WILL RANGE FROM 105 TO 110 DEGREES
AGAIN FRIDAY INTO EARLY NEXT WEEK. AS A RESULT...ADDITIONAL HEAT
ADVISORIES MAY BE REQUIRED.
STRONG AND SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ON
FRIDAY WILL BECOME STRONG...WITH GUSTY WINDS...LIGHTNING
STRIKES...HEAVY RAINS AND SMALL HAIL. SOME OF THESE THUNDERSTORMS
MAY BECOME SEVERE WITH WIND GUSTS PAST 60 MPH AND LARGE HAIL.
RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS AT
THE BEACHES DURING NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
33/79
In the hours before
Special weather statement, Aug 15, 3:29 PM EST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT WED AUG 15 2007
SCZ045-152115-
BERKELEY-
429 PM EDT WED AUG 15 2007
...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY THROUGH 515 PM
EDT...
AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR BONNEAU...OR
ABOUT 8 MILES NORTH OF MONCKS CORNER...MOVING SOUTHWEST AT 15 MPH.
AREAS IN AND AROUND BONNEAU...BONNEAU BEACH AND PINOPOLIS WILL BE
IMPACTED THROUGH 515 PM EDT.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.
THUNDERSTORMS POSE A VARIETY OF THREATS TO BOATERS ON LAKE MOULTRIE.
YOUR BEST COURSE OF ACTION DURING A THUNDERSTORM IS TO SEEK SAFE
HARBOR. IF YOU ARE CAUGHT ON THE OPEN LAKE WATERS...STAY BELOW
DECK...AND IF POSSIBLE...AWAY FROM METAL OBJECTS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
JAQ
Special weather statement, Aug 15, 3:46 PM EST, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
446 PM EDT WED AUG 15 2007
GAZ100-116-152130-
BULLOCH-INLAND BRYAN-
446 PM EDT WED AUG 15 2007
...STRONG THUNDERSTORMS WILL IMPACT BULLOCH COUNTY AND BRYAN COUNTY
THROUGH 530 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR AKINS...OR ABOUT
8 MILES NORTH OF PEMBROKE...MOVING SOUTHWEST AT 15 MPH.
AREAS IN AND AROUND GROVELAND AND PEMBROKE WILL BE IMPACTED THROUGH
530 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Aug 15, 4:07 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
507 PM EDT WED AUG 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG WALTERBORO 32.90N 80.67W
08/15/2007 COLLETON SC LAW ENFORCEMENT
1 TREE DOWN NEAR THE INTERSECTION OF LAFAYETTE AND
JEFFREY ROAD.
0350 PM TSTM WND DMG STOKES 32.96N 80.73W
08/15/2007 COLLETON SC DEPT OF HIGHWAYS
1 TREE DOWN NEAR THE INTERSECTION OF RUFFIN ROAD AND
JONES SWAMP ROAD.
&&
DPBSpecial weather statement, Aug 15, 4:15 PM EST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT WED AUG 15 2007
GAZ115-138-152200-
EVANS-INLAND LIBERTY-
515 PM EDT WED AUG 15 2007
...STRONG THUNDERSTORMS WILL IMPACT EVANS COUNTY AND LIBERTY COUNTY
THROUGH 600 PM EDT...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF
JENNIE...OR ABOUT OVER PEMBROKE...MOVING SOUTHWEST AT 15 MPH.
AREAS IN AND AROUND WILL BE IMPACTED THROUGH 600 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 15, 4:29 PM EST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
529 PM EDT WED AUG 15 2007
SCZ042-152215-
HAMPTON-
529 PM EDT WED AUG 15 2007
...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 615 PM
EDT...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR NIXVILLE...OR
ABOUT 9 MILES SOUTH OF HAMPTON...MOVING WEST AT 15 MPH.
AREAS IN AND AROUND ALMEDA...ESTILL...FURMAN...GIFFORD...HAMPTON...
LENA...LURAY...SCOTIA AND VARNVILLE WILL BE IMPACTED THROUGH 615 PM
EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Aug 15, 5:09 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
609 PM EDT WED AUG 15 2007
GAZ114-152315-
TATTNALL-
609 PM EDT WED AUG 15 2007
...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 715 PM
EDT...
AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH.
THIS STORM WAS LOCATED NEAR MIDWAY...OR ABOUT 8 MILES SOUTH OF
CLAXTON...MOVING SOUTHWEST AT 15 MPH.
AREAS IN AND AROUND GLENNVILLE...MENDES...MIDWAY AND REIDSVILLE WILL
BE IMPACTED THROUGH 715 PM EDT.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Tattnall
- When
- August 15, 5:35 PM EST
- Where
- Tattnall County, 1.36 mi WSW of Mendes
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.990, -81.990
One tree was reported down near the intersection of Highway 23 and Bobby Speer Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, August 15 to 16, 20071 death · 2 injured · 11 events
- Excessive Heat in Tennessee, August 15, 20071 death · 1 event
- Tornado and Hail in Indiana, August 15 to 16, 2007$1.0 million · EF1 · 23 events
- Flash Flood and Flood in Indiana, August 15, 2007$3.5 million · 1.75 in hail · 17 events
- Hail and Damaging Winds in Iowa, August 15, 20072 injured · $477,000 · 70 kt wind · 17 events
- Hail and Damaging Winds in Illinois, August 15, 2007$175,000 · 1 in hail · 4 events
- Tornado and Hail in Colorado, August 15, 2007$100,000 · EF0 · 8 events
- Heat in Illinois, August 15 to 16, 200719 events
- Damaging Winds in Iowa, August 15, 2007$17,000 · 56 kt wind · 4 events
- Hail and Damaging Wind in Iowa, August 15, 20072 in hail · 13 events
- Heat in Kentucky, August 15 to 16, 200712 events
- Damaging Wind in Arizona, August 15, 2007$15,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 52510.